Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 109, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 27, 2005, 12:25 PM EST for Sumter County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 12:25 PM EST (17:25 UTC)
- Expired
- Mar 27, 2005, 1:00 PM EST
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Sumter County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 10:35 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 271727 SVRFFC GAC261-271800- /O.NEW.KFFC.SV.W.0109.050327T1725Z-050327T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1225 PM EST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMTER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 100 PM EST * AT 1222 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOUTHWEST THROUGH SOUTHEAST OF AMERICUS...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LESLIE AND DE SOTO. A TORNADO WATCH IS ALSO IN EFFECT IN THE WARNED AREA...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3190 8447 3192 8406 3203 8392 3218 8416 $$
1 follow-up statement
000 WWUS52 KFFC 271747 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1247 PM EST SUN MAR 27 2005 GAC261-271757- /O.CAN.KFFC.SV.W.0109.000000T0000Z-050327T1800Z/ SUMTER- 1247 PM EST SUN MAR 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SUMTER COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR SOUTHERN GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3190 8447 3192 8406 3203 8392 3218 8416 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:15 AM EST, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 27, 5:15 AM EST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST SUN MAR 27 2005 .SHORT TERM... PRIMARY CONCERN CONTINUES TO BE SEVERE WEATHER POTENTIAL. UPR LOW NOW ON A MORE SOUTHERN TRACK AND SHOULD MOVE ACROSS NRN AL AND NWRN GA LATE TONIGHT. THIS MAY PUT GREATEST RISK AREA OVER CENTRAL GA LATE THIS AFTERNOON AND TONIGHT. 06Z ETA12 SHOWS 40-45KT 850MB WINDS ACROSS SOUTHERN AND CENTRAL GA AFTER 00Z WITH AT LEAST 30KTS ACROSS MOST OF THE AREA THROUGHOUT THIS AFTERNOON AND TONIGHT. NEW ETA12 ALSO SHOWING VERY HIGH INSTABILITY WITH BL BASED LI OF -4 TO -8 ALONG A WIDE SWATH FROM NORTH OF COLUMBUS TO NORTH OF AUGUSTA THIS AFTERNOON DECREASING DURING THE EVENING...BUT NOT BY MUCH. WILL PROBABLY KEEP SCT SVR EXPECTED THREAT ACROSS ALL OF CWA IN HWO DUE TO UNCERTAINTY IN EXACT LOCATION OF BEST CONVERGENCE AND INSTABILITY...BUT FEEL HIGHEST THREAT FOR SUPERCELLS AND TORNADOES WILL OCCUR ACROSS CENTRAL GA DUE TO REASONS LISTED IN PRECEDING PARAGRAPH. THREAT FOR SVR SHOULD CONTINUE INTO THE EVENING BUT QUICKLY END FROM WEST TO EAST AROUND MIDNIGHT AS SFC AND 850MB WINDS VEER TO SWLY AND LOW LEVEL MOISTURE GETS SWEPT AWAY. KEPT CHC POPS FOR SHOWERS GOING IN THE NORTH ON MONDAY TAPERING DOWN TO SLT CHC FURTHER SOUTH AS WRAPAROUND LINGERS. LOOKS GOOD THROUGH MID WEEK. .LONG TERM... NEXT OPPORTUNITY FOR SHRA/TSRA LATE THURS AND FRI. DGEX STILL A LITTLE FASTER THAN GFS. CANADIAN AND ECMWF MODELS ALSO AGREE ON BRINGING POSITIVELY-TILTED SYSTEM AND SFC LOW ACROSS THE SOUTHEAST ON FRIDAY. HAVE LIMITED POPS TO AROUND 40 DUE TO UNCERTAINTY ON TIMING. && .AVIATION... CEILINGS COULD BE HIGHLY VARIABLE DUE TO ONGOING CONVECTION. IFR THE BEST BET EARLY FOR THE NORTHERN TAFS DUE TO ENE SURFACE FLOW BEING WELL N OF THE WARM FRONT CURRENTLY. MOST VSBY RESTRICTIONS DUE TO SHOWERS OR STORMS. ENE SURFACE WINDS WILL BECOME SSE LATER TODAY. EXPECTING STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON TO MOVE ACROSS THE AREA INTO THE EVENING HOURS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 48 57 46 / 90 80 20 10 ATHENS 69 50 58 44 / 90 80 30 20 GAINESVILLE 65 48 59 44 / 90 90 30 20 ROME 73 54 62 40 / 90 90 30 20 COLUMBUS 75 51 61 47 / 90 50 10 10 MACON 73 54 63 45 / 90 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 13-SNELSON
Hazardous weather outlook, Mar 27, 12:24 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1224 PM EST SUN MAR 27 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1224 PM EST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SCATTERED TO WIDESPREAD SEVERE THUNDERSTORMS EXPECTED WITH ISOLATED TORNADOES... .SYNOPSIS... A COLD FRONT OVER WESTERN ALABAMA WILL MOVE ACROSS THE AREA THIS EVENING. LOW PRESSURE ALOFT OVER THE MISSISSIPPI VALLEY WILL DEEPEN AND MOVE TO THE SOUTHERN APPALACHIANS MONDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...FOR ALL OF NORTH AND CENTRAL GEORGIA. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT... ALONG WITH A STRENGTHENING UPPER LEVEL JET...WILL BE THE MAIN CAUSES FOR POTENTIAL WIDESPREAD SEVERE WEATHER. CAPES WILL INCREASE TO 2000 THIS AFTERNOON WITH LIFTED INDICES OF -6 TO -9 ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. THIS INSTABILITY WILL COMBINE WITH STRENGTHENING DEEP LAYERED WINDS TO GIVE STRONG POTENTIAL FOR SEVERE THUNDERSTORMS. STORMS WILL INCREASE THIS AFTERNOON OVER WEST GEORGIA...SPREADING EAST BY THIS EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SUNDAY. THE STORM SYSTEM WILL MOVE OUT OF THE AREA ON MONDAY. HOWEVER BY LATE THURSDAY OR FRIDAY...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS GEORGIA. THERE IS A POSSIBILITY THESE STORMS COULD BE SEVERE LATE THIS WEEK. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Local storm report, Mar 27, 7:12 AM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 AM EST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD COLUMBUS 32.47N 84.97W
03/27/2005 MUSCOGEE GA LAW ENFORCEMENT
WATER OVER RIVERWALK AND SOUTH END OF DOWNTOWN AREA.
0430 AM TSTM WND DMG S PRESTON 32.06N 84.54W
03/27/2005 WEBSTER GA LAW ENFORCEMENT
SEVERAL TREES DOWN ON SOUTH SIDE OF TOWN AND AT EAST
CENTER POINT RD.
&&
BGSpecial weather statement, Mar 27, 7:45 AM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 AM EST SUN MAR 27 2005 GAZ086-089>093-095>098-102>113-271345- BLECKLEY-CHATTAHOOCHEE-CRISP-DODGE-DOOLY-EMANUEL-HOUSTON-LAURENS- MACON-MARION-MONTGOMERY-MUSCOGEE-PULASKI-SCHLEY-STEWART-SUMTER- TELFAIR-TOOMBS-TREUTLEN-WEBSTER-WHEELER-WILCOX- 745 AM EST SUN MAR 27 2005 ...TORNADO WATCH NUMBER 96 HAS BEEN CANCELLED... TORNADO WATCH NUMBER 96 THAT WAS IN EFFECT FOR...BLECKLEY... CHATTAHOOCHEE...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON... LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PULASKI... SCHLEY...STEWART...SUMTER...TELFAIR...TOOMBS...TREUTLEN...WEBSTER... WHEELER AND WILCOX COUNTIES HAS BEEN CANCELLED. SEVERE THUNDERSTORMS WILL LIKELY REDEVELOP THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Mar 27, 8:57 AM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 857 AM EST SUN MAR 27 2005 GAZ110-271430- 857 AM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN TELFAIR COUNTY UNTIL 930 AM EST... AT 855 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES SOUTHWEST OF MCRAE TO JACKSONVILLE...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 930 AM EST.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:17 PM EST | Severe Thunderstorm Warning | FFC | Crisp | 13 min |
| Mar 26, 7:20 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee | 25 min |
| Mar 26, 7:57 PM EST | Severe Thunderstorm Warning | FFC | Pulaski | 33 min |
| Mar 27, 4:16 AM EST | Severe Thunderstorm Warning | FFC | Sumter, Webster | 44 min |
| Mar 27, 5:24 AM EST | Flash Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 3 hr |
| Mar 27, 5:38 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 37 min |
| Mar 27, 6:03 AM EST | Severe Thunderstorm Warning | FFC | Webster | 27 min |
| Mar 27, 11:34 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 26 min |
| Mar 27, 12:53 PM EST | Flash Flood Warning | FFC | Crisp, Dooly, Sumter | 4 hr |
| Mar 27, 1:02 PM EST | Severe Thunderstorm Warning | FFC | Troup | 28 min |
| Mar 27, 1:16 PM EST | Flash Flood Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 4 hr |
| Mar 27, 1:25 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 35 min |
| Mar 27, 1:27 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 33 min |
| Mar 27, 1:47 PM EST | Severe Thunderstorm Warning | FFC | Harris | 34 min |
| Mar 27, 1:54 PM EST | Severe Thunderstorm Warning | FFC | Heard, Troup | 36 min |
| Mar 27, 2:11 PM EST | Severe Thunderstorm Warning | FFC | Meriwether | 34 min |
| Mar 27, 2:34 PM EST | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 26 min |
| Mar 27, 2:46 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 44 min |
| Mar 27, 2:49 PM EST | Severe Thunderstorm Warning | FFC | Forsyth | 26 min |
| Mar 27, 2:59 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Hall | 31 min |
| Mar 27, 3:09 PM EST | Severe Thunderstorm Warning | FFC | Lumpkin, White | 38 min |
| Mar 27, 3:18 PM EST | Flash Flood Warning | FFC | Meriwether, Troup | 3 hr |
| Mar 27, 3:45 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 45 min |
| Mar 27, 3:50 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 40 min |
| Mar 27, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Pickens | 26 min |
| Mar 27, 4:12 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Gilmer | 34 min |
| Mar 27, 4:28 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Union | 47 min |
| Mar 27, 4:59 PM EST | Flash Flood Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Sumter and 1 more | 6 hr |
| Mar 27, 6:05 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.